Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 84, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 23, 2009, 11:31 PM EDT for Crawford County, Seneca County, Wyandot County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2009, 11:31 PM EDT (03:31 UTC)
- Expired
- Jul 24, 2009, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 240331
SVRCLE
OHC033-147-175-240415-
/O.NEW.KCLE.SV.W.0084.090724T0331Z-090724T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 PM EDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
SOUTHERN SENECA COUNTY IN NORTHWEST OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 1215 AM EDT
* AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW RIEGEL...OR 7
MILES SOUTH OF FOSTORIA...AND WAS MOVING SOUTHEAST AT 15 MPH. PENNY
SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NEW RIEGEL...
CAREY...
TIFFIN...
SYCAMORE...
BLOOMVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4118 8342 4118 8341 4109 8284 4100 8283
4099 8281 4072 8276 4070 8341
TIME...MOT...LOC 0331Z 294DEG 14KT 4106 8336
$$
BRAY1 follow-up statement
000
WWUS51 KCLE 240345
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 PM EDT THU JUL 23 2009
OHC033-147-175-240415-
/O.CON.KCLE.SV.W.0084.000000T0000Z-090724T0415Z/
CRAWFORD OH-WYANDOT OH-SENECA OH-
1145 PM EDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CRAWFORD COUNTY IN NORTH CENTRAL OHIO...AND SOUTHERN SENECA AND
WYANDOT COUNTIES IN NORTHWEST OHIO...
AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW
RIEGEL...OR 8 MILES SOUTHWEST OF TIFFIN...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TIFFIN...SYCAMORE AND BLOOMVILLE.
LAT...LON 4118 8342 4118 8341 4109 8284 4100 8283
4099 8281 4072 8276 4070 8341
TIME...MOT...LOC 0344Z 294DEG 14KT 4104 8330
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:10 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 23, 10:10 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1010 PM EDT THU JUL 23 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL SLOWLY SWING ACROSS THE EASTERN GREAT LAKES OVERNIGHT AND FRIDAY. HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY FRIDAY. A COLD FRONT WILL MOVE EAST ACROSS THE AREA SATURDAY FOLLOWED BY ANOTHER TROUGH ON SUNDAY BEFORE MORE HIGH PRESSURE MOVES ACROSS THE OHIO VALLEY MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... TROUGH AT THE SURFACE OVER NORTHWEST OHIO WITH THE TROUGH ALOFT HANGING BACK AS WOLD BE EXPECTED. WILL KEEP A CHANCE OF SHOWERS AND STORMS IN THE FORECAST UNTIL THE TROUGH PASSES. ACTIVITY SHOULD END ACROSS NORTHWEST OHIO DURING THE EARLY MORNING HOURS BUT A FEW SHOWER/STORMS MAY SURVIVE ACROSS NE OH/NW PA EVEN INTO THE EARLY MORNING HOURS AS TROUGH SHOULD BE OVER EXTREME NE OH/NW PA BY 12Z. WOULD EXPECT A DECREASING CHANCE OF SHOWERS/STORMS AS THE NIGHT GOES ON DUE TO COOLING/STABILIZATION. RELATIVELY WARM LAKE WATER MIGHT KEEP SOME ACTIVITY ALIVE NEAR LAKE ERIE. ON THE FENCE ABOUT FOG. PLENTY MOIST EXCEPT ACROSS EXTREME NORTHWEST OHIO WHERE DRIER AIR HAS STARTED TO FILTER IN. SHOULD SEE QUITE A BIT OF CLEAR AREAS TOWARD DAYBREAK AND WINDS WILL LIGHTEN IN MOST AREAS SO WHILE I DO NOT THINK THE FOG WILL BE DENSE EVERYWHERE THERE CERTAINLY WILL BE SOME PATCHY FOG AND IS PROBABLY WORTH MENTIONING. CURRENT MIN TEMP FORECAST LOOKS GOOD. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... ENOUGH UPPER TROFFING WILL BE OVER THE EAST TO HELP GENERATE SOME INSTABILITY SHRA AND A FEW TSRA WITH THE DAYTIME HEATING SO WILL STAY WITH CURRENT FORECAST WHICH DEPICTS THIS SCENARIO. MORE CONFIDENT THAT CONVECTION WILL DIE OFF FRI EVENING WITH LOSS OF DAYTIME HEATING BUT ENERGY FROM NEXT SYSTEM AND APPROACHING COLD FRONT COULD SPREAD SOME CONVECTION EAST INTO THE NW THIRD OF THE AREA THE LAST 3 OR 4 HOURS OF THE NIGHT. WILL MAKE A TIMING ADJUSTMENT TO SLOW THE ARRIVAL OF THIS THREAT UNTIL AT LEAST 2 AM. COLD FRONT CROSSES AREA SAT AND SAT EVENING. GOOD DYNAMICS ACCOMPANY THIS SYSTEM SO EXPECT FAIRLY WIDESPREAD CONVECTION TO ACCOMPANY THE FRONT WITH SOME OF THE STORMS STRONG TO LOCALLY SEVERE. MOST OF THE CONVECTION SHOULD PUSH EAST WITH THE FRONT SO BY LATE NIGHT SAT MOST PLACES SHOULD BE PRECIP FREE. ON SUNDAY EXPECT MORE INSTABILITY SHOWERS TO DEVELOP ALONG WITH SOME TSRA AS THE UPPER TROUGH PASSES THROUGH AND IS AIDED BY MOISTURE POOLING BY A SURFACE TROUGH. ONCE AGAIN...IF EVERYTHING STAYS ON TRACK THE CONVECTION SHOULD DIE OFF SUN EVENING AS THE DAYTIME HEATING RADIATES OUT AND SOME SURFACE RIDGING MOVES UP THE OHIO VALLEY AGAIN. WILL STAY WITH A SLIGHT CHANCE FOR CONVECTIVE DEVELOPMENT MONDAY AS ENOUGH UPPER TROFFING REMAINS. && .LONG TERM /MONDAY THROUGH THURSDAY/... UPPER LEVEL LOW SHIFTS WELL NORTH INTO CANADA LEAVING THE UPPER OHIO VALLEY AND LOWER GREATS AREA IN A SOUTHWESTERLY FLOW ALOFT. WITH THE SW FLOW SYSTEMS WILL BE SLOW TO MOVE THROUGH. ON TUESDAY APPEARS THE AREA SHOULD BE BETWEEN SYSTEMS AND ONLY WENT WITH SLIGHT CHANCE POPS FOR NOW. THEN COLD FRONT APPROACHES THE AREA LATE WEDNESDAY LINGERING OVER THE REGION INTO THURSDAY...AND WILL HAVE A CHANCE OF SHOWERS OR THUNDERSTORMS. TEMPERATURES SHOULD BE SEASONABLY MILD...HIGHS IN THE LOW TO MID 80S...AND NIGHTTIME LOWS IN THE 60S. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... LOW PRESSURE OVER WRN LAKE ONTARIO WITH A WEAK TROUGH ACROSS LAKE ERIE TO JUST NORTH OF TOLEDO. SHOWERS AND ISOLATED TSRA WILL DIE OUT QUICKLY THIS EVENING AS LOW LIFTS NORTHEAST. WITH ALL THE RAIN EXPECT WIDESPREAD AREAS OF IFR/LIFR IN FOG AND STRATUS TO DEVELOP OVERNIGHT. EXPECT SLOW IMPROVEMENT TO VFR EARLY FRIDAY AFTERNOON. .OUTLOOK...NON-VFR AT TIMES FRIDAY AFTERNOON THROUGH MONDAY IN SHOWERS AND THUNDERSTORMS WITH BEST CHANCE ON SATURDAY WITH A COLD FRONT. && .MARINE... RECEIVED A REPORT FROM VESSEL OFF LORAIN THAT WINDS HAVE INCREASED AND WAVES AS WELL SO SMALL CRAFT ADVISORY HAD TO BE HOISTED THIS AFTERNOON. WINDS PICKED UP ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM AS IT MOVED INTO THE REGION. THE SMALL CRAFT ADVISORY WILL BE SHORT LIVED AS WINDS PRODUCE 3 TO 5 FOOT WAVES ALONG THE NEARSHORE. I EXPECT WINDS TO DIMINISH BELOW 4 FEET BY 8 PM THIS EVENING ENDING THE SMALL CRAFT THREAT. WINDS AND WAVES SHOULD BE RELATIVELY QUIET TOMORROW THROUGH SATURDAY MORNING. ALTHOUGH WE WILL EXPECT WINDS TO INCREASE IN THE AFTERNOON AND SMALL CRAFT ADVISORIES MAY BE NEEDED ONCE AGAIN. THIS EVENT SHOULD BE SHORT LIVED AS WELL AS SEAS DROP BACK TO 2 FEET OR LESS THROUGH THE DURATION OF THE FORECAST PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...ADAMS LONG TERM...RANDEL AVIATION...DJB MARINE...LOMBARDY
Hazardous weather outlook, Jul 23, 6:38 AM EDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 638 AM EDT THU JUL 23 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-241045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 638 AM EDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:20 PM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 24, 10:56 AM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.